Hail, Boone
- When
- July 12, 12:15 PM CST
- Where
- Boone County, 2 mi S of Bergman
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 36.283, -93.000
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 12, 11:25 AM CST, 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1225 PM CDT FRI JUL 12 2002 HAVE ACTIVATED SEVERE THUNDERSTORM STAFFING. EXPECT THUNDERSTORMS...SOME POSSIBLY SEVERE. WARNINGS HAVE BEEN ISSUED JUST TO OUR WEST BY TULSA. THESE STORMS ARE LIKELY TO SPREAD INTO OUR CWA SOON. FCSTID = 38 .LZK... AR...NONE.
ARZ003-012-021-022-030-037-038-040-041-052-122100- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 1250 PM CDT FRI JUL 12 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND TONIGHT OVER MUCH OF NORTHWEST AND WESTERN ARKANSAS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST AND WESTERN ARKANSAS THIS AFTERNOON AND TONIGHT. THE RISK AREA GENERALLY ALONG AND WEST OF A LINE FROM MOUNTAINBURG...TO PARIS...TO NASHVILLE. A COLD FRONT OVER SOUTHWESTERN MISSOURI AND NORTHEAST OKLAHOMA WILL CONTINUE TO MOVE SOUTHEAST INTO ARKANSAS THIS AFTERNOON AND TONIGHT. DAYTIME HEATING AND ABUNDANT LOW AND MID LEVEL MOISTURE WILL ALLOW FOR SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP ALONG AND OUT AHEAD OF THE COLD FRONT OVER NORTHWEST AND WESTERN ARKANSAS. THE PRIMARY THREAT WITH THE THUNDERSTORMS WILL BE HAIL UP TO 2 INCHES IN DIAMETER...AND DAMAGING WIND GUSTS TO 70 MPH. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGERS...AND HAM RADIO OPERATORS WILL BE LIKELY THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO OR TV STATIONS FOR UPDATES ON THIS DEVELOPING WEATHER SITUATION. 57/38
The Springfield radar (KSGF), 112 km away, was scanning. The volume nearest the first event began at 18:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2002Every state in 2002This day in weather historyWarnings in Arkansas, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5311335.